Alert archive / California / High Wind Watches in 2012

High Wind Watch 3, NWS Hanford, CA

March 4, 2012

NWS Hanford, CA issued this high wind watch at Mar 4, 2012, 2:31 PM PST. It took effect at Mar 6, 2012, 10:00 AM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 4, 2012, 2:31 PM PST (22:31 UTC)
In effect from
Mar 6, 2012, 10:00 AM PST
Expired
Mar 5, 2012, 2:20 AM PST
In force
Issued by
NWS Hanford, CA

The text

As transmitted, in the capitals the NWS used until 2016.

534 
WWUS76 KHNX 042231
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
231 PM PST SUN MAR 4 2012

...PACIFIC STORM TO BRING GUSTY WINDS TUESDAY...

.A PACIFIC STORM WILL BRING GUSTY WINDS TO THE KERN COUNTY
MOUNTAINS AND DESERTS TUESDAY AFTERNOON AND TUESDAY NIGHT.

CAZ095-098-099-050645-
/O.NEW.KHNX.HW.A.0003.120306T1800Z-120307T1200Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
231 PM PST SUN MAR 4 2012

...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH LATE
TUESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE TUESDAY MORNING THROUGH LATE
TUESDAY NIGHT FOR THE KERN COUNTY MOUNTAINS AND DESERTS.

* WINDS: INCREASING TO 25 TO 40 MPH BY MIDDAY WITH GUSTS TO AROUND
  60 MPH. THE STRONGEST WINDS WILL BE THROUGH AND BELOW FAVORED
  PASSES AND CANYONS.

* TIMING: WINDS WILL INCREASE DURING THE MORNING HOURS WITH THE
  STRONGEST WINDS TUESDAY AFTERNOON AND TUESDAY NIGHT. WINDS WILL
  BEGIN TO DIMINISH BY DAYBREAK WEDNESDAY.

* LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB...
  MOJAVE...RIDGECREST...TEHACHAPI...LAKE ISABELLA.

* IMPACTS: GUSTY WINDS WILL CREATE AREAS OF REDUCED VISIBILITY IN
  BLOWING DUST AND SAND. STRONG CROSS WINDS MAY MAKE DRIVING
  HAZARDOUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. MAJOR ROADS
  AFFECTED WILL INCLUDE INTERSTATE 5 OVER THE GRAPEVINE...HIGHWAY
  58 THROUGH AND BELOW THE TEHACHAPI PASS...HIGHWAY 14 AND U.S.
  395.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. WIND GUSTS OF 58 MPH OR STRONGER MAY OCCUR.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

SANGER

WEATHER.GOV/HANFORD
2 follow-up statements
596 
WWUS76 KHNX 050547
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
947 PM PST SUN MAR 4 2012

...PACIFIC STORM TO BRING GUSTY WINDS TUESDAY...

.A PACIFIC STORM WILL BRING GUSTY WINDS TO THE KERN COUNTY
MOUNTAINS AND DESERTS TUESDAY AFTERNOON AND TUESDAY NIGHT.

CAZ095-098-099-051300-
/O.CON.KHNX.HW.A.0003.120306T1800Z-120307T1200Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
947 PM PST SUN MAR 4 2012

...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH
LATE TUESDAY NIGHT...

A HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH
LATE TUESDAY NIGHT FOR THE KERN COUNTY MOUNTAINS AND DESERTS. 

* WINDS: INCREASING TO 25 TO 40 MPH BY MIDDAY WITH GUSTS TO
  AROUND 60 MPH. THE STRONGEST WINDS WILL BE THROUGH AND BELOW 
  WIND FAVORED PASSES AND CANYONS. 

* TIMING: WINDS WILL INCREASE DURING THE MORNING HOURS WITH THE
  STRONGEST WINDS TUESDAY AFTERNOON EVENING. WINDS WILL BEGIN TO
  DIMINISH BEFORE MIDNIGHT THEN SHIFT TO THE NORTH.

* LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB...
   MOJAVE...RIDGECREST...TEHACHAPI...LAKE ISABELLA. 

* IMPACTS: GUSTY WINDS WILL CREATE AREAS OF REDUCED VISIBILITY 
  IN BLOWING DUST AND SAND. STRONG CROSS WINDS MAY MAKE DRIVING 
  HAZARDOUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. MAJOR 
  ROADS AFFECTED WILL INCLUDE INTERSTATE 5 OVER THE 
  GRAPEVINE...HIGHWAY 58 THROUGH AND BELOW THE TEHACHAPI 
  PASS...HIGHWAY 14 AND U.S. 395.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. WIND GUSTS OF 58 MPH OR STRONGER MAY OCCUR.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

BINGHAM/SANGER

WEATHER.GOV/HANFORD
490 
WWUS76 KHNX 051020
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
220 AM PST MON MAR 5 2012

CAZ095-098-099-051830-
/O.UPG.KHNX.HW.A.0003.120306T1800Z-120307T1200Z/
/O.NEW.KHNX.HW.W.0003.120306T1800Z-120307T0600Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
220 AM PST MON MAR 5 2012

...HIGH WIND WARNING IN EFFECT FROM 10 AM TO 10 PM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 10 PM PST TUESDAY FOR
THE KERN COUNTY MOUNTAINS AND DESERTS. THE HIGH WIND WATCH IS NO
LONGER IN EFFECT FOR THE KERN COUNTY MOUNTAINS AND DESERTS. 

* WINDS: INCREASING TO 25 TO 40 MPH BY MIDDAY TUESDAY WITH GUSTS
  TO AROUND 60 MPH. THE STRONGEST WINDS WILL BE THROUGH AND BELOW
  WIND FAVORED PASSES AND CANYONS.

* TIMING: WINDS WILL INCREASE DURING THE MORNING HOURS WITH THE 
  STRONGEST WINDS TUESDAY AFTERNOON AND EVENING. WINDS WILL BEGIN 
  TO DIMINISH BEFORE MIDNIGHT THEN SHIFT TO THE NORTH.

* LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB...
  MOJAVE...RIDGECREST...TEHACHAPI...LAKE ISABELLA 

* IMPACTS: GUSTY WINDS WILL CREATE AREAS OF REDUCED VISIBILITY IN
  BLOWING DUST AND SAND. STRONG CROSS WINDS MAY MAKE DRIVING
  HAZARDOUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. MAJOR ROADS
  AFFECTED WILL INCLUDE INTERSTATE 5 OVER THE GRAPEVINE...HIGHWAY
  58 THROUGH AND BELOW THE TEHACHAPI PASS...HIGHWAY 14 AND U.S.
  395.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CAZ089>092-051830-
/O.NEW.KHNX.WI.Y.0012.120306T1800Z-120307T0300Z/
/O.NEW.KHNX.FZ.A.0002.120307T0900Z-120307T1600Z/
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY-
220 AM PST MON MAR 5 2012

...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM PST TUESDAY...
...FREEZE WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 7 PM PST TUESDAY FOR
THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY. A FREEZE WATCH HAS
ALSO BEEN ISSUED. THIS FREEZE WATCH IS IN EFFECT FROM LATE
TUESDAY NIGHT THROUGH WEDNESDAY MORNING FOR THE CENTRAL AND
SOUTHERN SAN JOAQUIN VALLEY. 

* WINDS: INCREASING TO 20 TO 30 MPH BY TUESDAY MORNING WITH GUSTS
  TO AROUND 40 MPH. THE STRONGEST WINDS WILL BE ALONG THE WEST
  SIDE OF THE VALLEY.

* TIMING: WINDS WILL INCREASE DURING THE MORNING HOURS WITH THE
  STRONGEST WINDS TUESDAY AFTERNOON AND EVENING. WINDS WILL BEGIN
  TO DIMINISH JUST AFTER SUNSET.

* LOCATIONS INCLUDE: BAKERSFIELD...VISALIA...HANFORD...
  LEMOORE...AVENAL...CORCORAN...MERCED...MADERA...FRESNO...LOS 
  BANOS...COALINGA...MENDOTA.

* IMPACTS: GUSTY WINDS WILL CREATE AREAS OF REDUCED VISIBILITY IN
  BLOWING DUST. STRONG CROSS WINDS MAY MAKE DRIVING HAZARDOUS...
  ESPECIALLY FOR HIGH PROFILE VEHICLES. MAJOR ROADS AFFECTED WILL
  INCLUDE INTERSTATE 5 ALONG THE WEST SIDE OF THE SAN JOAQUIN
  VALLEY AND HIGHWAY 99 ALONG THE EAST SIDE OF THE SAN JOAQUIN
  VALLEY.

FREEZING TEMPERATURES ARE POSSIBLE ON TUESDAY NIGHT INTO WEDNESDAY
MORNING AS A COLD AIR MASS SETTLES INTO THE AREA.

* TEMPERATURES: LOWS IN THE COLDEST PARTS OF THE VALLEY COULD DIP
  TO 29 OR 30 DEGREES.

* TIMING:FOR A FEW HOURS PRIOR TO SUNRISE WEDNESDAY.

* LOCATIONS INCLUDE: VISALIA...HANFORD...LEMOORE...AVENAL...
  CORCORAN...MERCED...MADERA...FRESNO...LOS BANOS...COALINGA...
  MENDOTA.

* IMPACTS: COLD TEMPERATURES WILL IMPACT TEMPERATURE SENSITIVE
  PLANTS AND VEGETATION. PROVIDE SHELTER FOR PETS OR BRING THEM
  INDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

BARLOW

WEATHER.GOV/HANFORD

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this high wind watch went out at Mar 4, 9:32 AM PST, 4 hours 59 minutes earlier.

Area forecast discussion, Mar 4, 9:32 AM PST, 4 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
932 AM PST SUN MAR 4 2012

.SYNOPSIS...
HIGH PRESSURE CONTINUES TO DOMINATE THE REGION PRODUCING FAIR SKIES
AND MILD TEMPERATURES THROUGH THE WEEKEND.

&&

.UPDATE...
PATCHY FOG AFFECTED SOME LOCALES IN THE SAN JOAQUIN VALLEY EARLY
THIS MORNING. OTHERWISE CLEAR AND SUNNY ACROSS CENTRAL CALIFORNIA.
THIS MORNING SOUNDINGS INDICATE A LIGHT OFFSHORE FLOW AT LOWER
LEVELS WITH A 5C DEGREE TEMPERATURE INCREASE BELOW 5KFT. WARMER
DAY EXPECTED TODAY WITH THE BEST WARMING PERHAPS TAKING PLACE
ACROSS THE FOOTHILLS. FORECAST ON TRACK. NO UPDATES PLANNED THIS
MORNING.

.EARLY DISCUSSION...
LARGE SCALE HIGH PRESSURE SYSTEM WILL DOMINATE THE REGIONS WEATHER
THROUGH MONDAY WITH ABOVE NORMAL TEMPERATURES AND MOSTLY CLEAR
SKIES.

THE MODELS HAVE FLIP FLOPPED AGAIN AND ARE SIGNIFICANTLY WETTER
THAN PREVIOUS RUNS FOR THE TUESDAY COLD FRONT. NOT SURE WHERE THE
QPF IS COMING FROM SINCE THIS TRACK IS GENERALLY A DRY TRACK FOR
THE SIERRA. THE LOW CENTER IS NOT OVER THE OCEAN VERY LONG AND I
AM CONCERNED THE MODELS ARE OVERDOING THE QPF FOR THIS EVENT AND
IT WILL BE MORE OF A WIND EVENT AND NOT MUCH QPF...IF ANY. I DID
NOT MAKE ANY SIGNIFICANT CHANGES TO THE CURRENT POPS AND QPF AND
WILL SEE IF THE MODELS BACK OFF ON THE POPS AND QPF IN FUTURE
RUNS.

THE GRADIENT FORECAST FOR THE AREA SHOWS VERY STRONG WINDS ARE
POSSIBLE OVER THE REGION AS THE COLD FRONT MOVES THROUGH DURING
THE DAY ON TUESDAY. WEST SIDE VALLEY WINDS WILL PICK UP EARLY
TUESDAY MORNING AND LAST THROUGH THE DAY. THE WINDS WILL ALSO PICK
UP IN THE KERN COUNTY MOUNTAINS AND DESERT AREAS AND WILL BE
QUITE STRONG.

TEMPERATURES WILL DROP BACK DOWN TO JUST BELOW NORMAL ON TUESDAY
AND WED WITH A GRADUAL RISE TO ABOVE NORMAL BY THURSDAY AND
CONTINUING ABOVE NORMAL THROUGH NEXT WEEKEND. THE GFS IS
FORECASTING A WEAK COLD FRONT MOVING INTO THE NRN CA AREA ON SAT
AND BECOMES STATIONARY ACROSS NORCAL ON SUNDAY WITH NO IMPACT ON
THE REGIONS WEATHER FOR THE WEEKEND.

&&

.AVIATION...
LOCAL MVFR VISIBILITIES DUE TO FOG AND HAZE IN THE SAN JOAQUIN
VALLEY BETWEEN 12Z AND 16Z SUNDAY. OTHERWISE...VFR CONDITIONS
WILL PREVAIL ACROSS THE CENTRAL CALIFORNIA INTERIOR THROUGH
18Z MONDAY.

&&

.AIR QUALITY ISSUES...
NONE.

&&

.HNX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

PUBLIC...MV
AVN/FW...SANGER
SYNOPSIS...ANDERSEN

WEATHER.GOV/HANFORD

In the hours before

Special weather statement, Mar 4, 2:30 PM PST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
230 PM PST SUN MAR 4 2012

CAZ089>092-051200-
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY-
230 PM PST SUN MAR 4 2012

...COLD AND WINDY WEATHER TUESDAY...

A COLD PACIFIC STORM WILL MOVE INTO CENTRAL CALIFORNIA TUESDAY.
NORTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH BY TUESDAY AFTERNOON
AND CONTINUE THROUGH THE EVENING BEFORE DIMINISHING AFTER
MIDNIGHT,

A COLD AIRMASS WILL MOVE INTO THE SAN JOAQUIN VALLEY...WITH
WIDESPREAD LOWS TUESDAY NIGHT IN THE MID 30S TO AROUND 40. IF THE
WINDS SUBSIDE EARLIER THAN ANTICIPATED...LOWS IN THE COLDEST PARTS
OF THE VALLEY COULD DIP INTO THE LOWER 30S FOR AN HOUR OR TWO.

PEOPLE LIVING IN THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY
SHOULD PREPARE FOR WINDY CONDITIONS TUESDAY. SECURE LOOSE OBJECTS
THAT COULD BECOME AIRBORNE AND CAUSE DAMAGE OR INJURY.

MONITOR NOAA WEATHER RADIO...OR YOUR FAVORITE LOCAL MEDIA...FOR
THE LATEST FORECASTS AND UPDATES ON THIS STORM.

SANGER

WEATHER.GOV/HANFORD

Nearby

High Wind Watches in California, 2012Every high wind watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.